View Full Version : Birth control and dry eye
I know that there is a link between birth control and dry eye so I am a little worried about starting BC again. I have been off of it for 3 years now but want to go back on it for personal reasons. I have Sjogrens so my eyes are quite dry. With sjogrens I have low-no aqeous tear output and MGD as well. I was on antidepressants for a while and noticed no extreme change in my dryness so I am hoping BC will be the same way. I know I need to consult with my opto and GYN, but are there BC pills nowadays with less dryness side effects? Thanks:)
I had concerns about the pill and so I did the IUD. I LOVE IT! It is inserted and then you have it removed when you want to conceive. Nothing to re-fill or remember to take every day. It is non-hormonal and harmless. I wish that I knew about this a long time ago - I would have never used the pill.
I was on birth control for 10 years to help control my cystic acne and it worked. When my dry eye struck I quit the birth control as recommended by the eye doctor. Well I have been off of it for 1.5 years and I saw no difference whatsoever. I was on orth-tricyclin. Different doctors have different opinions about birth control. I even had a few say it could help with dry eyes since it there is less fluctuations in hormones.
Since my acne started back again, I have started my birth control once again and plan to stick with it. I have high androgens and that contributes to my cyctic acne. I am on yasmine and I have had no side effects.
It is always good to test the theory yourself and not depend entirely on what doctors, peolpe and the literature states. If you start it back again and your eyes start feeling lousy, then you know to either stop or change. Plus there are several brands out there considered low estrogen which may be an option for you if you are not battling any acne. Hope this helps.
I was on BC pills and Dr. L suggested going off. My eyes and skin got much worse - and Dr. L told me to go back ON the BC pills, which I did. Eyes and skin improved a LOT - I'm back where I started. Point is that BC pills can be an issue for some and can actually help others. I agree that you just have to try it and see.
I have been on Yasmin for about a year now. My dryness did increase somewhat, but nothing so severe that I would consider stopping the pill. I'm also perimenopausal, and was when I started the pill.
I am glad I am back on my birth control and my opthamologist agreed that for some women it can actually help with the dry eyes. It is going to take me at least 3 months before my skin calms down, but now I know what effect it has on me.
I never had eye problems ever, until I took Yasmin. It basically caused dry eye and a slew of other problems for me. I'm terrified of taking it again.
Yasmin is also in the middle of a huuuuge class action lawsuit for killing people, so... glad I'm done with it.
Powered by vBulletin® Version 4.2.1 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.